Alert archive / Kentucky / Wind Advisories in 2014
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Jan 26, 2014, 9:17 PM CST for 46 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 27, 2014, 12:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 9:17 PM CST (03:17 UTC)
- In effect from
- Jan 27, 2014, 12:00 AM CST
- Expired
- Jan 27, 2014, 5:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 56 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WWUS73 KLMK 270317 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1017 PM EST SUN JAN 26 2014 ...GUSTY NORTHWEST WINDS OVERNIGHT... .AN ARCTIC COLD FRONT WILL BRING A BRIEF PERIOD OF STRONG AND GUSTY NORTHWEST WINDS TO THE OHIO VALLEY AFTER MIDNIGHT TONIGHT. INZ076>079-083-084-089>092-KYZ023>034-038-061-271130- /O.NEW.KLMK.WI.Y.0001.140127T0600Z-140127T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- BUTLER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN 1017 PM EST SUN JAN 26 2014 /917 PM CST SUN JAN 26 2014/ ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST /6 AM CST/ MONDAY. * WINDS...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 TO 50 MPH. * TIMING...WINDS WILL PICK UP QUICKLY AS THE FRONT MOVES THROUGH BETWEEN 1 AM AND 3 AM...AND GUSTY CONDITIONS WILL PERSIST UNTIL JUST BEFORE DAYBREAK MONDAY. * IMPACTS...THE STRONG WINDS MAY BE ACCOMPANIED BY BRIEF RAIN OR SNOW SQUALLS...WHICH CAN SHARPLY REDUCE VISIBILITIES. . PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ RAS
3 follow-up statements
244 WWUS73 KLMK 270656 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 156 AM EST MON JAN 27 2014 ...GUSTY NORTHWEST WINDS OVERNIGHT... .AN ARCTIC COLD FRONT WILL BRING A BRIEF PERIOD OF STRONG AND GUSTY NORTHWEST WINDS TO THE OHIO VALLEY AFTER MIDNIGHT TONIGHT. KYZ035>037-039>043-045>049-053>057-062>067-070>077-271200- /O.EXA.KLMK.WI.Y.0001.000000T0000Z-140127T1200Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA 156 AM EST MON JAN 27 2014 /1256 AM CST MON JAN 27 2014/ ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING. * WINDS...WINDS WILL SHIFT TO THE NORTHWEST AND AVERAGE 25 MPH WITH GUSTS OVER 40 MPH DURING THE EARLY MORNING HOURS. * TIMING...WINDS WILL INCREASE MARKEDLY AFTER 3AM AS A STRONG ARCTIC FRONT PASSES THROUGH. STRONG GUSTS WILL CONTINUE THROUGH THE MID MORNING HOURS. * IMPACTS...STRONG GUSTS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. && $$ INZ076>079-083-084-089>092-KYZ023>034-038-061-271200- /O.CON.KLMK.WI.Y.0001.000000T0000Z-140127T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- BUTLER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN 156 AM EST MON JAN 27 2014 /1256 AM CST MON JAN 27 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING... * WINDS...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 40 TO 50 MPH. * TIMING...WINDS WILL PICK UP QUICKLY AS THE FRONT MOVES THROUGH BETWEEN 1 AM AND 3 AM...AND GUSTY CONDITIONS WILL PERSIST UNTIL JUST BEFORE DAYBREAK MONDAY. * IMPACTS...THE STRONG WINDS MAY BE ACCOMPANIED BY BRIEF RAIN OR SNOW SQUALLS...WHICH CAN SHARPLY REDUCE VISIBILITIES. . PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$
054 WWUS73 KLMK 270900 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 400 AM EST MON JAN 27 2014 ...GUSTY NORTHWEST WINDS THIS MORNING... .AN ARCTIC COLD FRONT WILL BRING A BRIEF PERIOD OF STRONG AND GUSTY NORTHWEST WINDS TO THE OHIO VALLEY THROUGH THE MID MORNING HOURS. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>077-271200- /O.CON.KLMK.WI.Y.0001.000000T0000Z-140127T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA 400 AM EST MON JAN 27 2014 /300 AM CST MON JAN 27 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING... * WINDS...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 30 MPH...WITH GUSTS NEAR 40 MPH. * TIMING...WINDS WILL PICK UP QUICKLY AS THE COLD FRONT MOVES THROUGH AND GUSTY CONDITIONS WILL PERSIST UNTIL AROUND DAYBREAK. * IMPACTS...HIGH PROFILE VEHICLES MAY BE BLOWN AROUND BY THE WINDS. MOTORISTS SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ JSD
725 WWUS73 KLMK 271130 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 630 AM EST MON JAN 27 2014 ...WINDS HAVE DIMINISHED A BIT BEHIND THE COLD FRONT... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>077-271230- /O.CAN.KLMK.WI.Y.0001.000000T0000Z-140127T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA 630 AM EST MON JAN 27 2014 /530 AM CST MON JAN 27 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. PEAK WIND GUSTS HAVE DIMINISHED TO LESS THAN 40 MPH. BREEZY WINDS WILL CONTINUE THIS MORNING...BUT GUSTS ARE EXPECTED TO REMAIN LESS THAN WIND ADVISORY CRITERIA. $$ JSD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 26, 8:35 PM CST, 42 minutes earlier.
Area forecast discussion, Jan 26, 8:35 PM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 935 PM EST Sun Jan 26 2014 ...Forecast Update... Issued at 930 PM EST Sun Jan 26 2014 Arctic front is quite evident as it blasts southeast into central Illinois and west-central Indiana, with quite a few METARs showing peak winds approaching or even exceeding 50 mph following fropa. Radar mosaic and observations showing a decent show shield just behind the front, but given the low-level dry air in place over the Ohio Valley, still believe measureable precip, be it rain or snow, is a low-probability event here. Thus the temp and precip forecast remains pretty well on track, but the biggest concern will be the magnitude of the wind gusts as the front arrives around 09Z. The main forcing aloft is progged to push due east into Ohio, which still suggests that the winds will lose some of their punch as the front pushes south of the Ohio River. Still have beefed up the grids to show a brief window for 40 mph wind gusts along and north of the Ohio River. Will opt out of an advisory for now, given the short duration and limited confidence. However, will reserve the right to post short-lived Wind Advisory if strong gusts continue to be observed as the front moves into the I-70 corridor. .SHORT TERM (Now through Monday Night)... Issued at 300 PM EST Sun Jan 26 2014 Gusty southwest winds ushered in warmer air today. Temperatures climbed nicely through the day, with readings ranging from middle 40s to low 60s by early this afternoon and there remains a little more time for additional warming. This is doing a number on our snowpack. Unfortunately, these warm conditions will not last. A very strong arctic cold front currently across the Upper Mississippi River Valley will race across our area overnight, as a fast moving clipper tracks through the Great Lakes region. The front is forecast to move southeast of the Ohio River between 2 and 4 AM EST. Mild temperatures will persist this evening ahead of the front, remaining above freezing. Strong northwest winds will arrive behind the front, ushering in the cold air mass. Expect blustery northwest winds by daybreak Monday. A dry evening is on tap, but as lift increases ahead of the front and associated clipper, precipitation will begin to develop. Light rain and drizzle will develop by late evening while temperatures remain rather mild. However, as the front swings through and temperatures start their plummet, this light liquid precip will change to a rain/snow mix, then briefly light snow and flurries before exiting the area just before sunrise. Light snow accumulations are possible, mainly along north of the I-64 corridor and along the I-75 corridor and southwestward to the Lake Cumberland region. After speaking with road departments, there remains plenty of treatment on area roadways and today's temperatures helped road temps. Also, the gusty northwest winds behind the front should help to dry the roadways a bit from any precip that does fall tonight. All of which should aid in limiting the impact of any frozen precipitation. However, a few slick spots will still be possible, especially on untreated roadways, as temperatures drop well below freezing by daybreak Monday. Temperatures around dawn Monday will range from the middle teens across southern Indiana to the upper 20s near Tennessee. Temperatures will continue to fall throughout the morning, level off just a bit around midday, then continue to fall through the afternoon. Expect lower to middle teens by early evening. Wind chill values will range from around 5 below zero across our northern counties to low teens near Tennessee by daybreak Monday and those values will hold through the afternoon as wind gusts diminish. Cloudy skies early tomorrow will tend to clear by evening and the cold air will settle over the area for Monday night. Low temperatures will range between 9 below zero across our northeast to 5 above zero across our southwest. Winds will become light as the surface high pressure axis shifts across southern Indiana. Even with light winds it will still feel like 7 to 17 below zero at daybreak Tuesday, but rapidly improving through the morning. .LONG TERM (Tuesday through Sunday)... Issued at 302 PM EST Sun Jan 26 2014 The cold heart of a dome of Arctic high pressure will slide across the Ohio and Tennessee valleys Tuesday and Wednesday, bringing frigid air to the region. High temperatures Tuesday will generally be in the 10 to 15 degree range, with a few spots along and east of I-75 possibly not getting out of the single digits. Lows Tuesday night will be a few degrees either side of zero, and then on Wednesday we should moderate a bit into the lower and middle 20s as the high begins to edge to the east. Fortunately winds will be light. As the high leaves, a weak cold front will approach from the northwest and cross the area late Thursday night into early Friday morning probably bringing some light snow along with it. Lows Thursday night will be in the 20s with highs Friday in the 30s. There is precious little run-to-run or inter-model consistency among the main operational models late this week into the weekend as they struggle with a pattern change. Lots of spread in the MREF plumes. Turning to climate indices, the AO is progged negative, suggesting cold and snowy, but the NAO is progged positive, suggesting seasonable and wet. ENSO? Neutral. MJO activity? Weak. Looking at the PNA, it's progged slightly negative. That would suggest a storm track along the Ohio Valley with seasonable temperatures and increased moisture from the Gulf. That actually fits with the general forecast thinking of the past few days of a storm system developing over the Plains with an eastward extension to the Ohio Valley and waves moving along it, bringing occasional waves of precipitation. This is also a good set-up for a wintry mix. That's what we've been going with, so we will continue along those lines. Will keep PoPs in chance range, though, given uncertainty. One nice thing about the recent frigid weather is that precipitation type hasn't been an issue. That will change with the precip later this week. For now can't do much more than a basic rain/snow mix, but as the picture becomes clearer we should get a better idea of just what kind and amount of precipitation to expect. For now we're going with 40s for highs over the weekend, with lows in the 20s to around 30. && .AVIATION (00Z TAF Update)... Updated at 610 PM EST Sun Jan 26 2014 Gusty SW winds have diminished even prior to sunset as the stronger gradient associated with low-level jetting has relaxed. Still expecting a strong arctic cold front to push SE across Kentucky overnight, with strong and gusty NW winds behind the front as the main operational impact. SDF and LEX could see sustained wind speeds around 20 kt and gusts near 30 kt during the pre-dawn hours. BWG will also gust near 25 kt. Could see a brief shot of a rain/snow mix along the front, especially in LEX. However, it is a low-probability event and not expected to drop the ceiling or visibility below VFR. Will carry a brief period of VCSH in both SDF and LEX, but even that may be generous. Clouds should scatter out by late morning, and winds should drop off slightly. Still expect gusts just short of 20 kt through the remainder of the day, and into the evening planning period at SDF. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........RAS Short Term.....MJP Long Term......13 Aviation.......RAS
Hazardous weather outlook, Jan 26, 2:52 PM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EST SUN JAN 26 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-272100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 352 PM EST SUN JAN 26 2014 /252 PM CST SUN JAN 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT. NORTHWEST WINDS WILL GUST TO AROUND 30 MPH BEHIND THE FRONT AFTER MIDNIGHT. LIGHT RAIN AND DRIZZLE WILL DEVELOP ALONG AND AHEAD OF THE FRONT AND BRIEFLY CHANGE TO LIGHT SNOW AS THE COLD AIR MOVES INTO THE REGION. LIGHT ACCUMULATIONS OF FROZEN PRECIP TO AROUND ONE HALF INCH ARE POSSIBLE ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR AND ALONG THE INTERSTATE 75 CORRIDOR SOUTHWESTWARD TO THE LAKE CUMBERLAND REGION. ONLY TRACE AMOUNTS AT BEST ARE EXPECTED ELSEWHERE. PRECIPITATION WILL EXIT THE AREA IN THE PRE-DAWN HOURS. A FEW SLICK SPOTS WILL BE POSSIBLE BY DAYBREAK MONDAY AS TEMPERATURES DROP WELL BELOW FREEZING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WINDS AND FALLING DAYTIME TEMPERATURES WILL CONTINUE MONDAY. BITTERLY COLD TEMPERATURES ARE EXPECTED EARLY TUESDAY WITH WIND CHILL VALUES OF -10 TO -20 EXPECTED ACROSS NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJP/13
Nearby
Wind Advisories in Kentucky, 2014Wind Advisories in Indiana, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.